Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Am diabetic, undergone angioplasty. Have loose motion, gastric problems and acidity. Need guidance

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
Question
Hi, my mother 53 yrs, is a diabetic and has undergone angioplasty. She is out of the hospital but has been suffering with severe loose motion, gastric and acidity. Her food is quite normal and we do not find a reason why this is happening. Need some guidance.
Posted Tue, 10 Jul 2012 in Digestion and Bowels
 
 
Answered by Dr. Chandra Shekhar Sharma 56 minutes later
Hi,

Welcome to XXXXXXX

As severe loose motions can cause dehydration, you should get your mother admitted in a hospital as soon as possible.

Please give her fluids in sufficient quantity.

What do you exactly mean by gastric and acidity?

As no systemic signs of infection are present, she might be suffering with any one out of Lactose intolerance, fructose malabsorption, coeliac disease, parasitic infection like giardiasis, bile acid malabsorption, irriteted bowel syndrome etc.

Detailed history, complete examination and investigations like stool test etc. & screening colonoscopy due to age above 50 will be required.

Thus, you should consult a Physician, so that proper examination can be done & on the basis of examination tests can be advised for diagnosis and treatment.

If you have further query in this regard, please feel free to ask,

With good wishes,
Above answer was peer-reviewed by
 
Follow-up: Am diabetic, undergone angioplasty. Have loose motion, gastric problems and acidity. Need guidance 4 hours later
Thank you for your response doctor. There are two doctors already seeing her parallely post her angioplasty, a diabetologist and a cardiologist. None of them have given a straightforward reponse to her loose motion and seem to have ignored this.
Looking at the medicines would you be able to suggest if any of these would have similar side effects of loose motion, gastric (as all the medicines have started very recently)?
For the time being i have given her metrogyl-400 (twice). Would follow your advice if things persist.
Awaiting to hear from you.

Regards,
XXXXXXX
 
 
Answered by Dr. Chandra Shekhar Sharma 2 hours later
Hi,

Welcome again,

As she is suffering with many diseases, she has to take so many drugs.

None of these drugs have loose motion as side effect.

To avoid irritation due to drugs, she should try to take these drugs after food only.

You should discuss issue of loose motion with treating doctors so that avoidable drugs can be stopped or dose reduced to minimum.

You have started Metrogyl-400 at your own, but the dose of Metrogyl-400 is thrice daily, that too immediately after food, otherwise it can cause vomiting.

Instead of metrogyl, it will be better to give her T.Norflox-OZ twice daily after food and capsule/tab. containing lactobacillus/pre&probiotic with consultation to your doctor.

Avoid milk. You can give her one tea spoon of Psyllium husk (Isab gol) mixed in curd, three times a day and juice of pomegranate.

If there is any known food which is causing more problem, should be avoided.

If there is no relief within three days, please consult a physician for detailed history and examination.

If you have further query in this regard, please feel free to ask,

With good wishes,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor